Antidepressant Withdrawl (Please read your not alone or crazy)

New Topic Locked Topic Printable Version
[ << Previous Thread | Next Thread >> ]

Ginosambino
New Member


Date Joined Feb 2007
Total Posts : 6
   Posted 2/22/2007 8:59 AM (GMT -7)   
 

It took Prozac and Zolof back in 1998 (Never forget my first dose felt like a bomb went off in my head --- Stopped cold turkey BIG BIG BIG MISTAKE and had problems for 2 years.

 

--- Brain Zaps

--- Vision Problem

--- Hearing Problems

--- Crazy Thoughts / Mind always racing

--- Hallucinations

--- Had trouble speaking / walking dragging my foot (felt like a stroke)

--- Nervousness

--- Laugh and cry uncontrollably at times for no reason

--- Major depression

--- Suicidal thoughts

--- No memory (Cant remember about 6 months of my life)

--- Anger outburst

--- Felt Sick

--- Feelings of no emotions (Dead inside)

--- Spacey (Out to lunch)

--- Weird Tightness in my chest / Adrenal system was messed up

 

And bunch of other great things -----

 

What have I learned?

  1. You will get better and feel like yourself again
  2. Things that made it worse for me during withdrawals were any Vitamin B, exercise, anything to stimulate my system. (That was just my experience) and any time I got sick I would get things going again.
  3. Also symptoms would come and go at different times and would change.

 

 

 

I hope this helps anybody out there going through this complete awful hell. Don’t get spooked by the 2 years I think I am an extreme case.

Gino ----

 


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 2/22/2007 12:26 PM (GMT -7)   
Hey Gino,  Are you saying that you had these side effects for 2 years after you stopped your antidepressant?  I appreciate your post of warning anyone of not stopping their medication "cold turkey".  If someone has decided to go off of their meds for whatever reason then they need to communicate this with their doctor and cordinate a schedule to tritrate or step down their dosages so that they dont experiance extreme side effects upon stopping the meds.  Generally, it takes 4-6 weeks for a antidepressants to reach its full effect in your body so it will take just as long for it to flush out of your body.

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


Ginosambino
New Member


Date Joined Feb 2007
Total Posts : 6
   Posted 2/22/2007 12:57 PM (GMT -7)   
It was from stopping the meds because I felt so horrible on the meds then the withdrawls wer SO bad. There are many many people who have had simliar reactions to these Antidepressants.  The Medical community is WRONG in stating it only takes 4 weeks to come off these drugs. At one time Prozac had the highest adverse effects reported to the FDA than any other drug ever made????
 
Its like anything else Some people never have a problem and can take any drug ever made then others can take one small dose and suffer for a LONG LONG Time.  I don't belive these drugs are the anwser. They are playing with the body chemistry and which they no very little about. Not there fault but very complex
 
 

Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 2/23/2007 5:53 PM (GMT -7)   
All drugs have side effects, including aspirin, and have the potential to cause more serious problems in a sensitive individual. That doesn't mean they are bad or dangerous for the vast majority of people who take them safely for many years.

Antidepressants are much safer today than the old tricyclics they replaced with the introduction of Prozac in 1987 (in the U.S.). Millions of people take them with no problems and are able to wean off slowly without any problems. Yes, sometimes that takes a long time and must be done over many months.

Anytime you stop a psychiatirc drug suddenly, it's not going to be pleasant and that's why it should never be done without a doctor's supervision.

wizzer120
Regular Member


Date Joined Oct 2006
Total Posts : 71
   Posted 2/24/2007 1:09 PM (GMT -7)   
Can I just ask a question? Hope you don't think I am stupid, but do you need your doc's supervision to come off you meds? I am on prozac and have been reducing the dose myself as I want to come off them.
Thanks
Wizzer

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 2/24/2007 2:32 PM (GMT -7)   
Hi wizzer, it is always a good idea to include your doctor in any decision you make regarding your antidepressant.  Even if you feel that you can handle coming off of them yourself it would be wise to notify your doc so they know your scaling down your dosages. 
One thing I have found is that some doctors tend to not want to be as compasionate towards a patient if the come back for treatment once they have stopped their medication regime on their own.  Most physicians view this as non-compliance with their treatment plan.  So if you do keep them informed of your intent then you shouldnt have any problems in the future.  Please let us know how it goes... :-)
 
 
 

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 2/24/2007 2:41 PM (GMT -7)   

Gino, I am sorry that you had such a bad reaction to taking these types of medications.  As Geebs said there are some people that are just sensitive to them and there for unable to tolerate taking them or the side effects.  I do however want to stress to you that it does sound like yours is an extreme case, please be responsible when posting your opinions regarding antidepressants as there are many people who come here to this forum when they are just deciding if they should start treatment or not.  Antidepressants have worked miracles for thousands of people if not millions...they have helped give me back my life and I and thankful for that, as I wouldnt be here otherwise.  I hope that we can consider this matter solved as you have stated your opinions and beliefs as have others.  Thank you


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 2/24/2007 3:00 PM (GMT -7)   
When it comes to psychiatry, the partnership and trust between the doctor and patient is very important to the theraputic relationship. Reducing your medication on your own without telling your doctor implies non-compliance with treatment and can reduce the trust factor.

If you don't have a good relationship with the doctor or feel he/she is unresponsive to your needs or concerns, then it's time to find another doctor. Your feelings about medication, and any side effects, is important to the outcome.

Mouseykins
New Member


Date Joined Feb 2007
Total Posts : 13
   Posted 2/24/2007 3:03 PM (GMT -7)   

Heya Gino - thanks alot cause I stopped taking me meds a wihile back and have been feeling like totally crap for ages -  thought it was just me. Mind you even when I was taking my anti-depressents I felt worse than when I was off them - by the way is paranoia a side effect?


wizzer120
Regular Member


Date Joined Oct 2006
Total Posts : 71
   Posted 2/24/2007 3:21 PM (GMT -7)   
Thanks for the replies. I guess I should go and talk to my doc then. He has been really helpful and supportive, don't want him telling me off, thought he might be pleased for me, not annoyed!!
Thanks again
Wizzer

marchello
New Member


Date Joined Feb 2007
Total Posts : 5
   Posted 2/25/2007 10:12 AM (GMT -7)   
ive been put on prozac and i dont no when its starts workin.
i felt really down and sucidal and cut up inside. i sometimes get these feelings still but not as much. i feel im crazy n mental for being on prozac n im ashamed of myself

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 2/25/2007 3:41 PM (GMT -7)   
marchello, please dont feel ashamed for taking prozac or even needing to have a medication like this.  You should be proud of yourself for reaching out and getting help for your feelings instead of suffering alone like a lot of people with depression do.  Keep in close contact with your doctor while your starting out on your med...for any reactions, changes or if you dont feel any changes at all.  Sometimes when we start on an antidepressant it may take a few days or weeks before we feel any benefits from it.  It just depends on the person and the medication.  Please hang in there with it and know that we are here if you need support.  Take care

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate

New Topic Locked Topic Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 5:30 PM (GMT -7)
There are a total of 2,736,122 posts in 301,354 threads.
View Active Threads


Who's Online
This forum has 151451 registered members. Please welcome our newest member, YoEve.
300 Guest(s), 10 Registered Member(s) are currently online.  Details
bluelyme, wthj53, YoEve, porkysgal, rocckyd, ChickNorris, Ariel Smith, Mustard Seed, Tim Tam, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer